MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Fungal Infection (2419); Peritoneal effluent abnormal (4904)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set, stay safe luer lock catheter extension set and the serious adverse events of fungal peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which warranted hospitalization, antibiotic therapy, pd catheter (not a fresenius product) removal, and the patient¿s transition to hd for rrt.Per the pdrn, causality was attributed to the patient¿s non-compliance as it pertains to hand hygiene and failing to clean the liberty select cycler, stay safe organizer, pd catheter exit-site, stay safe luer lock extension set, and patient line prior to initiation and termination of treatment.Those individuals undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum, pd catheter tunnel, and exit site.Of these infections, approximately 15% are fungal in nature and frequently require the removal of the patients¿ pd catheter.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) malfunction or deficiency.Based on the information available, the liberty cycler set utilized by the patient can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations or the manufacturers¿ specifications.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A nurse reported a patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to peritonitis on (b)(6) 2025 (cause unknown).During follow-up, the patient¿s pdrn confirmed the patient presented to the emergency room on (b)(6) 2025 due to abdominal pain and hazy (cloudy) peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 81 u/l, mononuclear cells = 24%, polymorphs = 76%) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was initially treated with intraperitoneal (ip) vancomycin and ceftazidime (dosages, durations, frequencies were unknown).However, the patient¿s pd catheter culture results returned positive for candida parapsilosis (fungal infection), and the nephrologist ordered the removal of the patient¿s pd catheter, while simultaneously receiving a hd catheter (not a fresenius product).The patient¿s ip antibiotics were reportedly altered once the culture results returned positive, however the drug(s), dose(s), frequency(s), and duration(s) were not provided.Per the pdrn, causality was attributed to the patient¿s non-compliance as it pertains to cleaning the liberty select cycler, stay safe organizer, pd catheter site, extension set, and patient line prior to initiation and termination of treatment.Additionally, it was reported the patient was also not performing hand hygiene properly as well.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) malfunction or deficiency.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21790939
Report Number0008030665-2025-00793
Device Sequence Number8593762
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.; STAY SAFE ORGANIZER.; STAY SAFE ORGANIZER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight61 KG